UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 1

of 'Drug-induced thrombotic microangiopathy'

1
TI
Drug-induced thrombotic microangiopathy: a systematic review of published reports.
AU
Al-Nouri ZL, Reese JA, Terrell DR, Vesely SK, George JN
SO
Blood. 2015 Jan;125(4):616-8. Epub 2014 Nov 20.
 
Many patients with syndromes of thrombotic microangiopathy (TMA), including thrombotic thrombocytopenic purpura and hemolytic-uremic syndrome, have been reported to have a drug-induced etiology, and many different drugs have been suspected as a cause of TMA. We established criteria to assess the strength of evidence for a causal association of a drug with TMA and systematically searched for all published reports of drug-induced TMA. We identified 1569 articles: 604 were retrieved for review, 344 reported evaluable data for 586 individual patients, 43 reported evaluable data on 46 patient groups. Seventy-eight drugs were described; 22 had evidence supporting a definite causal association with TMA. Three drugs accounted for 61 of the 104 patient reports with definite evidence (quinine, 34; cyclosporine, 15; tacrolimus, 12). Twenty additional drugs had evidence supporting a probable association with TMA. These criteria and data can provide support for clinicians evaluating patients with suspected TMA.
AD
Department of Biostatistics and Epidemiology, College of Public Health, and.
PMID